Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 13, NWS Brownsville, TX

February 15, 2011

NWS Brownsville, TX issued this small craft advisory at Feb 15, 2011, 4:25 PM CST. It took effect at Feb 15, 2011, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 4:25 PM CST (22:25 UTC)
In effect from
Feb 15, 2011, 6:00 PM CST
Expired
Feb 16, 2011, 2:57 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WHUS74 KBRO 152225
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CST TUE FEB 15 2011

...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS GULF WATERS...

.THE COMBINATION OF A SURFACE HIGH PRESSURE SYSTEM SPRAWLED OVER
THE EASTERN AND SOUTHEASTERN STATES AND A LOW PRESSURE SYSTEM
DEVELOPING OVER THE ROCKY MOUNTAIN STATES WILL RESULT IN A
STRENGTHENING SOUTHERLY SURFACE WIND FLOW OVER THE LOWER TEXAS
GULF WATERS THROUGH SUNRISE WEDNESDAY MORNING.

GMZ150-155-170-175-160400-
/O.NEW.KBRO.SC.Y.0013.110216T0000Z-110216T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
425 PM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. 

* WINDS: THE SOUTH WINDS WILL INCREASE INTO THE 20 TO 25 KNOT
  RANGE EARLY THIS EVENING AND WILL PERSIST THROUGH SUNRISE
  WEDNESDAY MORNING. 

* SEAS: THE LOWER TEXAS GULF WAVE HEIGHTS WILL RANGE FROM 6 TO 7
  FEET THROUGHOUT THE NIGHT INTO EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
091 
WHUS74 KBRO 160343
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CST TUE FEB 15 2011

...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS GULF 
WATERS...

.THE COMBINATION OF A SURFACE HIGH PRESSURE SYSTEM SPRAWLED OVER
THE EASTERN AND SOUTHEASTERN STATES AND A LOW PRESSURE SYSTEM
DEVELOPING OVER THE ROCKY MOUNTAIN STATES WILL RESULT IN A
STRENGTHENING SOUTHERLY SURFACE WIND FLOW OVER THE LOWER TEXAS
GULF WATERS THROUGH SUNRISE WEDNESDAY MORNING.

GMZ150-155-170-175-161200-
/O.CON.KBRO.SC.Y.0013.000000T0000Z-110216T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
943 PM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* WINDS: THE SOUTH WINDS WILL INCREASE INTO THE 20 TO 25 KNOT 
  RANGE EARLY THIS EVENING AND WILL PERSIST THROUGH SUNRISE 
  WEDNESDAY MORNING. 

* SEAS: THE LOWER TEXAS GULF WAVE HEIGHTS WILL RANGE FROM 6 TO 7 
  FEET THROUGHOUT THE NIGHT INTO EARLY WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
305 
WHUS74 KBRO 160857
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CST WED FEB 16 2011

...SMALL CRAFT ADVISORY NO LONGER IN EFFECT...

.STRONG WINDS AND ROUGH SEAS HAVE FAILED TO DEVELOP FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND AS PREVIOUSLY FORECAST...
AND THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED EARLY.

GMZ150-155-170-175-161000-
/O.CAN.KBRO.SC.Y.0013.000000T0000Z-110216T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
257 AM CST WED FEB 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY...PREVIOUSLY IN EFFECT FOR THE GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE. 

BUOY AND PETROLEUM PLATFORM OBSERVATIONS INDICATE THAT STRONG WINDS
HAVE FAILED TO DEVELOP ALONG THE LOWER TEXAS COAST...LIKELY BECAUSE
OF THE COOLER WATERS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN
ENDED EARLY. HOWEVER...SMALL CRAFT WILL NEED TO EXERCISE CAUTION
THROUGH TODAY. 

$$

TOMASELLI
HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 2:05 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 15, 2:05 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CST TUE FEB 15 2011

.SHORT TERM /TONIGHT THROUGH 6 AM THURSDAY/...500MB SUBTROPICAL
RIDGE ACROSS NORTHERN MEXICO AND THE WESTERN GULF OF MEXICO IN
COMBINATION WITH SURFACE HIGH PRESSURE ACROSS THE EASTERN UNITED
STATES WILL CONTINUE TO PROVIDE A WARM AND MOIST ONSHORE FLOW ACROSS
DEEP SOUTH TEXAS TONIGHT THROUGH WED NIGHT. CLOUD COVER WILL
INCREASE AND WINDS DECREASE TONIGHT WITH THE LOSS OF DIURNAL
HEATING. WINDS WILL INCREASE ACROSS THE COASTAL SECTIONS LATE WED
MORNING INTO EARLY WED AFTERNOON AS STRONGER WINDS ALOFT MIX DOWN
BUT WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA. TEMPERATURES
WILL BE ABOVE NORMAL FOR LOWS TONIGHT AND WED NIGHT AS WELL AS HIGHS
WEDNESDAY WITH SOUTHEAST WINDS PREVAILING ACROSS THE AREA.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...A RIDGE OF HIGH PRESSURE IN
THE MID LAYERS OF THE ATMS WILL CONTINUE TO REMAIN IN CONTROL ACROSS
DEEP SOUTH TX AND THE WESTERN GULF OF MEXICO THRU THE END OF THE
WEEK. THE SURFACE PATTERN WILL REMAIN RATHER BENIGN ACROSS OUR CWA
WITH WITH ACTIVE STORM TRACK REMAINING WELL NORTH OF THE REGION. AN
AREA OF LOW PRESSURE WILL MOVE ACROSS THE MID SECTION OF THE COUNTRY
DURING THE BEGINNING OF THE PERIOD WITH ITS ASSOC COLD FRONT
INTRUDING ONLY AS FAR SOUTH AS NORTHERN SECTIONS OF THE STATE TWD
THE END OF THE WORK WEEK BEFORE STALLING OUT DURING THE BEGINNING OF
THE WEEKEND. EARLY NEXT WEEK...ANOTHER LOW PRESSURE SYSTEM TAKES A
SIMILAR PATH WITH ITS COLD FRONT NOT MAKING IT MUCH MORE SOUTH THAN
THE PREVIOUS ONE. THE UPPER RIDGE IS PROGGED TO REMAIN STEADFAST
ACROSS THE WESTERN GULF THRU THE END OF THE PERIOD WITH GENERALLY SW
FLOW ALOFT PREVAILING LOCALLY. THE SFC GRADIENT WILL REMAIN TIGHT
EARLY IN THE PERIOD AND THEN AGAIN TWD THE END OF THE WEEKEND INTO
EARLY NEXT WEEK AS THE TWO AFOREMENTIONED SYSTEMS TRAVERSE THE MID
SECTION OF THE COUNTRY. WIND ISSUES AND ITS ASSOC AFFECTS ON FIRE
GROWTH AND SPREAD WILL REMAIN A CONCERN EARLY IN THE PERIOD AND
AGAIN BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. RAIN CHANCES
WILL REMAIN RATHER SPARSE WITH ONLY A SLIGHT CHC FOR A SHOWER OR TWO
DURING THE MIDDLE OF THE WEEKEND. THIS PATTERN WILL CONTINUE TO
PROMOTE AN ABOVE NORMAL TEMPERATURE TREND THRU THE PERIOD.
&&

.MARINE...TONIGHT THROUGH 6 AM THURSDAY...SEAS WERE NEAR 4 FEET WITH
SOUTHEAST WINDS NEAR 18 KNOTS AT BUOY020 THIS AFTERNOON. WILL GO
AHEAD AND ISSUE SCA FOR THE OFFSHORE WATERS THIS EVENING AS THE
PRESSURE GRADIENT REMAINS RELATIVELY STRONG ACROSS THE WESTERN GULF
OF MEXICO TONIGHT. WILL CONTINUE TO WORD SCEC FOR THE LAGUNA MADRE
THIS EVENING. MODERATE TO STRONG SOUTHEAST WINDS WILL PREVAIL
WEDNESDAY THROUGH WED NIGHT AND SMALL CRAFT ADVISORIES WILL LIKELY
BE NEEDED FOR THE LAGUNA MADRE WEDNESDAY AND OFFSHORE THE LOWER TX
COAST WED NIGHT.

THURSDAY THROUGH SUNDAY...MARINE CONDITIONS WILL REMAIN AGITATED
DURING THE BEGINNING OF THE FORECAST PERIOD AS THE LOCAL GRADIENT
REMAINS TIGHT. LOW PRESSURE AND A COLD FRONT WILL BE PUSHING
ACROSS THE MID SECTION OF THE COUNTRY THURSDAY INTO FRIDAY.
MODERATE TO STRONG ONSHORE FLOW WILL PERSIST INTO THURSDAY
ALLOWING SE WINDS AND SEAS TO REMAIN AT SCA LEVELS. THE GRADIENT
DOES RELAX THE END OF THE WORK WEEK INTO THE BEGINNING OF THE
WEEKEND WITH LIGHT TO MODERATE WINDS AND MODERATE SEAS PREVAILING.
THE LOCAL GRADIENT WILL AGAIN TIGHTEN BY THE END OF THE WEEKEND
ALLOWING FOR POSSIBLE SCA CONDITIONS TO DEVELOP.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
MOSTLY LOW-MID LEVEL CLOUDS ACROSS THE EASTERN PORTIONS OF THE CWA
THIS AFTERNOON WITH CLEAR SKIES ACROSS THE EXTREME WESTERN PORTIONS.
CEILINGS WERE NEAR 2900FT AT KBRO TO 4300FT AT KEBG. EXPECT VFR
CONDITIONS TO PREVAIL THE REST OF THE AFTERNOON THROUGH EARLY THIS
EVENING BEFORE LOW CLOUDS DEVELOP TONIGHT AS MIXING DIMINISHES WITH
DIURNAL HEATING. EXPECT MVFR TO NEAR IFR CEILINGS TO DEVELOP LATE
TONIGHT INTO EARLY WED MORNING AS A RESULT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  76  65  77 /   0   0   0   0
BROWNSVILLE          62  78  64  80 /   0   0   0   0
HARLINGEN            62  81  63  82 /   0   0   0   0
MCALLEN              62  82  64  84 /   0   0   0   0
RIO GRANDE CITY      64  83  64  85 /   0   0   0   0
SOUTH PADRE ISLAND   66  72  66  74 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     WEDNESDAY FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...CASTILLO-61
LONG TERM...VIPOND-57
MARINE...61/57
AVIATION...61
MESO/GRAPHICAST...MARTINEZ
Hazardous weather outlook, Feb 15, 4:10 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 PM CST TUE FEB 15 2011

TXZ248>257-161200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
410 PM CST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF DEEP SOUTH TEXAS
THURSDAY DUE TO WINDY CONDITIONS. A MODERATE TO HIGH RISK OF RIP
CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-161200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
410 PM CST TUE FEB 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
THROUGH 6 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
THROUGH 6 AM WEDNESDAY MORNING. ADDITIONAL SMALL CRAFT ADVISORIES
MAY BE NEEDED FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP
SOUTH TEXAS ON WEDNESDAY AND THURSDAY DUE TO INCREASING WINDS AND
SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.